Alert archive / West Virginia / Snow Advisories in 2007

Snow Advisory 7, NWS Charleston, WV

March 16, 2007

NWS Charleston, WV issued this snow advisory at Mar 16, 2007, 2:33 PM EDT. It took effect at Mar 17, 2007, 12:00 AM EDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Mar 16, 2007, 2:33 PM EDT (18:33 UTC)
In effect from
Mar 17, 2007, 12:00 AM EDT
Expired
Mar 17, 2007, 10:00 PM EDT
In force
22 hr
Issued by
NWS Charleston, WV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KRLX 161833
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
233 PM EDT FRI MAR 16 2007

WVZ038-046-047-170245-
/O.NEW.KRLX.SN.Y.0007.070317T0400Z-070317T1600Z/
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...WEBSTER SPRINGS...MARLINTON...ELKINS
233 PM EDT FRI MAR 16 2007

...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EDT
SATURDAY. 

A STRONG UPPER LEVEL SYSTEM PASSES LATE TONIGHT INTO SATURDAY
MORNING BRINGING ACCUMULATING SNOW TO THE NORTHERN MOUNTAINS. A
ONE TO FOUR INCH ACCUMULATION IS EXPECTED TONIGHT THROUGH SATURDAY
MORNING. THE ACCUMULATIONS WILL BE VERY DEPENDENT ON ELEVATION.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772.

$$
4 follow-up statements
000 
WWUS41 KRLX 170225
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1025 PM EDT FRI MAR 16 2007

WVZ038-046-047-171030-
/O.CON.KRLX.SN.Y.0007.070317T0400Z-070317T1600Z/
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...WEBSTER SPRINGS...MARLINTON...ELKINS
1025 PM EDT FRI MAR 16 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM EDT SATURDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM EDT SATURDAY. 

A STRONG UPPER LEVEL SYSTEM...COMBINED WITH NORTHWESTERLY
UPSLOPING SURFACE WINDS...WILL CONTINUE TO BRING ACCUMULATING
SNOW TO THE NORTHERN MOUNTAINS. A ONE TO FOUR INCH ACCUMULATION IS
EXPECTED THROUGH SATURDAY MORNING. THE ACCUMULATIONS WILL BE VERY
DEPENDENT ON ELEVATION.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772.

$$
000 
WWUS41 KRLX 170819
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
419 AM EDT SAT MAR 17 2007

WVZ038-046-047-171630-
/O.EXT.KRLX.SN.Y.0007.000000T0000Z-070318T0200Z/
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...WEBSTER SPRINGS...MARLINTON...ELKINS
419 AM EDT SAT MAR 17 2007

...SNOW ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING. 

A COLD NORTHWEST WIND FLOW WILL PROVIDE SNOW TODAY AND THIS
EVENING. A SNOW ACCUMULATION OF 2 TO 4 INCHES OF SNOW CAN BE
EXPECTED...WITH HIGHER AMOUNTS POSSIBLE IN THE HIGHER ELEVATIONS. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772.

$$
000 
WWUS41 KRLX 171526
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1126 AM EDT SAT MAR 17 2007

WVZ038-046-047-172330-
/O.CON.KRLX.SN.Y.0007.000000T0000Z-070318T0200Z/
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...WEBSTER SPRINGS...MARLINTON...ELKINS
1126 AM EDT SAT MAR 17 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. 

A COLD NORTHWEST WIND FLOW WILL PROVIDE SNOW TODAY AND THIS
EVENING. A SNOW ACCUMULATION OF 2 TO 4 INCHES OF SNOW CAN BE
EXPECTED...WITH LOCALLY HIGHER AMOUNTS IN THE HIGHER ELEVATIONS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772.

$$
000 
WWUS41 KRLX 172307
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
707 PM EDT SAT MAR 17 2007

WVZ038-046-047-180200-
/O.CON.KRLX.SN.Y.0007.000000T0000Z-070318T0200Z/
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...WEBSTER SPRINGS...MARLINTON...ELKINS
707 PM EDT SAT MAR 17 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. 

A COLD NORTHWEST WIND FLOW WILL PROVIDE SNOW THIS EVENING. A SNOW
ACCUMULATION OF 2 TO 4 INCHES OF SNOW CAN BE EXPECTED...WITH
LOCALLY HIGHER AMOUNTS AT THE HIGHEST PEAKS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772.

$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this snow advisory went out at Mar 16, 2:14 PM EDT, 19 minutes earlier.

Area forecast discussion, Mar 16, 2:14 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
214 PM EDT FRI MAR 16 2007

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE PASSES TONIGHT BRINGING SNOW SHOWERS AND
LIGHT ACCUMULATION IN THE MOUNTAINS.  DRY WEATHER ARRIVES SATURDAY
NIGHT...WITH THE NEXT ROUND OF WET WEATHER MONDAY AHEAD OF ANOTHER
FRONT.  SPRINGLIKE WEATHER ARRIVES NEXT WEEK.
&&

.NEAR TERM /THROUGH SATURDAY/...
RA CONTS TO PULL EAST EVER SO SLOWLY.  ON THE BACK EDGE BL COOLING
IS ALLOWING FOR SN AND IP TO MIX IN.  SWOLLEN STREAMS WILL BE
RECEDING THIS EVNG AS THE RAIN ENDS AND WE GET IN A LULL.  A STRONG
UPR AIR SYSTM TRAVERSES TNGT BRINGING A HIGH PROB OF SHSN TO ALL
AREAS.  MSTR IS PLENTY DEEP AND WINDS THROUGH 10KFT ARE FAVORABLE
FOR ACCUMULATING SNOW.  CANT RULE OUT A PD OF DZ AS DEEPER MSTR
EXITS THIS EVNG BEFORE SN ASSOCIATED WITH THE H5 S/W ARRIVES

LOOKS LIKE A LOW END SN ADV EVENT IN THE NRN MTNS WITH MODERATE
ACCUM ABV 3500FT.  WL ISSUE A SN ADV FOR TNGT THRU SAT MRNG FOR THE
THREE NRN MTN ZNS.  A GENERAL 2-4 INCHES IS EXPECTED THERE...WITH
LOCALLY HIGHER AMOUNTS ON THE RIDGES.  IN THE LLNDS...BEST CHC OF
ACCUM WILL BE ON HILL TOPS AND ACR NRN WV.

CONDS IMPROVE FM W TO E SAT AS ANTICYCLONIC FLOW GRADUALLY BUILDS IN
FM THE W.  SUNSHINE SHOULD POKE OUT W OF THE OH RVR SAT AFTN WITH
BREAKS AS FAR E AS THE I-79 CORRIDOR.
&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
UPSLOPE SNOW SHOWERS SHOULD BE LIKELY ON SATURDAY AS THE LARGE
SURFACE CYCLONE WRAPS UP MOVING NORTHWARD ALONG THE EASTERN SEABOARD
INTO NEW ENGLAND.  THE FLOW TURNS NWRLY AND WITH THE MOISTURE DEPTH
UP THROUGH 700 MB AND 850 MB TEMPERATURES -10C TO -12C...CONDITIONS
ARE FAVORABLE FOR A GOOD UPSLOPE EVENT.  SNOW TOTALS IN THE NORTHERN
MOUNTAINS COULD BE ENOUGH FOR A SNOW ADVISORY.

THE NAM IS A LITTLE QUICKER TO END THE UPSLOPE EVENT SATURDAY
EVENING THAN THE GFS...BUT WITH THE UPPER TROUGH PULLING OUT...THE
MOISTURE DEPTH SHOULD BEGIN TO THIN SO BLENDED THE TIMING OF THE
MODELS TO CUT OFF THE UPSLOPE FOR MOST AREAS BY AROUND MIDNIGHT WITH
JUST SOME SCATTERED SNOW SHOWERS CONTINUING IN THE FAVORED AREAS IN
THE NORTHERN MOUNTAINS.

AS HIGH PRESSURE BUILDS IN ON SUNDAY AND THE NORTHWEST FLOW
RELAXES...DRY WEATHER RETURNS.  THE ATMOSPHERE LOOKS TO BE DRY AT
MOST LEVELS...SO EXPECT TO SEE A GOOD BIT OF SUNSHINE.  THE CLEARING
SHOULD LAST INTO THE FIRST HALF SUNDAY NIGHT AS THE MODELS APPEAR TO
HAVE SLOWED DOWN THE INCREASE IN THE CLOUDS WITH THE ISENTROPIC LIFT
FROM THE WEST.  SO WAITED UNTIL AFTER 6Z TO BEGIN TO INTRODUCE POPS
AND INCREASE THE CLOUDS.  THIS COULD LEAD TO SOME PROBLEMS HOWEVER
AS THE MOISTURE MOVES IN FROM THE WEST...IT COULD RUN INTO SOME
BELOW FREEZING AIR INITIALLY.  THIS COULD CAUSE SOME WINTRY
PRECIPITATION AT THE OUTSET.  BUT THE MODELS ARE NOT IN GREAT
ALIGNMENT AT THIS TIME AS THE NAM IS TARGETING MORE OF EASTERN KY
WITH ITS WARM ADVECTION LIFT...WHILE THE GFS KEEPS IT FURTHER NORTH
ACROSS IN AND OH.  THE CANADIAN LOOKS MORE LIKE THE GFS SO LEANED
THAT DIRECTION.  GRADUALLY THE PRECIPITATION BUILDS INTO THE REGION
ON MONDAY...BUT THE TEMPERATURES SHOULD WARM DURING THE
DAY...CHANGING ALL PCPN TO RAIN ON MONDAY.  THE CHANCES FOR RAIN
CONTINUE INTO MONDAY NIGHT AND TUESDAY AS A COLD FRONT TO THE NORTH
SINKS SOUTHWARD.

FOR TEMPERATURES...HAVE GONE COOLER ON SATURDAY WITH HIGHS...CLOSER
TO THE MET NUMBERS AS THE COLD ADVECTION AND CLOUDS SHOULD HOLD
TEMPERATURES DOWN.  GUIDANCE LOOKED REASONABLE SATURDAY NIGHT.
STARTED THE WARMING TREND ON SUNDAY...AGAIN STAYING CLOSER TO THE
COOL MET GUIDANCE.  THE MEX NUMBERS LOOKED REASONABLE FOR SUNDAY
NIGHT THROUGH TUESDAY AND WERE GENERALLY FOLLOWED.
&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
NO MAJOR CHANGES FROM HPC GUIDANCE FOR DAYS 5-7. WARM UP SHOULD BE
MAIN THEME FOR TUESDAY AND WEDNESDAY.
&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
IFR CONDS LIFT TO MVFR THIS EVNG AND WL BE MVFR MOST OF THE EVNG.
AN UPR LVL DISTURBANCE BRINGS SHSN TNGT LEADING TO IFR SHSN IN THE
MTNS OVRNGT AND THE LLNDS AT TIMES.

CIGS LIFT TO MVFR AREAWIDE IN THE LWR ELEVATIONS TMRW MRNG AS THE
UPR AIR FEATURES MVS E.  SHSN TAPER OFF AT THE OH RVR SITES BY MID
MRNG.  IN FACT...VFR SHOULD RETURN TO PKB AND HTS BY THE END OF THE
PD.  NW WINDS KEEP IFR WX IN PLACE THROUGH MOST OF SAT MRNG AT BKW
AND EKN.

AVIATION OUTLOOK...

SHORT TERM/ IFR CONDITIONS POSSIBLE TNGT AND SAT MRNG IN SHSN.
LONG TERM/ NO SIG WX XPCTD
&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.
&&

SYNOPSIS...29
NEAR TERM...29
SHORT TERM...
LONG TERM...
AVIATION...29
Hazardous weather outlook, Mar 16, 5:03 AM EDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
503 AM EDT FRI MAR 16 2007

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-170915-
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-
VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-WOOD-
PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-
BARBOUR-POCAHONTAS-RANDOLPH-
503 AM EDT FRI MAR 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR KENTUCKY...OH...SOUTHEAST
OHIO...VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Mar 16, 9:50 AM EDT, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
950 AM EDT FRI MAR 16 2007

WVZ015-161530-
KANAWHA-
INCLUDING THE CITIES OF...CHARLESTON...SOUTH CHARLESTON...
SAINT ALBANS
950 AM EDT FRI MAR 16 2007

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

THE EARLY MORNING STEADY RAIN IS PRODUCING RAIN AMOUNTS OF 1 TO
2 TENTHS OF AN INCH PER HOUR ACROSS KANAWHA COUNTY.

MOST STREAMS CAN HANDLE THE RUNOFF FROM THESE RAIN RATES. THE
RAIN IS EXPECTED TO DIMINISH TO LIGHTER RAIN AND DRIZZLE DURING
THE 11 AM TO 1 PM PERIOD.

OF COURSE...STREAMS WILL BE RUNNING HIGH FROM THE RAINS SINCE WEDNESDAY
EVENING. YET...NO SIGNIFICANT STREAM FLOODING IS EXPECTED TODAY.

KTB

Nearby

Snow Advisories in West Virginia, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.